MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE; PERMANENT DEFIBRILLATOR ELECTRODES

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE; PERMANENT DEFIBRILLATOR ELECTRODES
Model Number 0266
Medical Device Problem Codes Signal Artifact/Noise (1036); Over-Sensing (1438); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for analysis.A supplemental report will be filed at the time of completion.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead and implantable cardioverter defibrillator (icd) system were an attempted implant due to noise as a result of air bubbles.It was noted that the sealing rings appeared to have a hole.Technical services (ts) discussed troubleshooting the air bubbles including burping the device header and checking the sealing rings.The physician however, requested a new device be placed at which point the same phenomenon occurred.The physician then requested a different right ventricular (rv) lead be implanted.That rv lead was connected to the new device and the issues subsided.It was thought that the first rv lead may have been tight near the clavicle however, the lead had measured well.The new icd and rv lead remain in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, a thorough evaluation of the lead was performed.Testing was completed to assess lead electrical performance and inner/outer insulation integrity.Measurements throughout these tests were within normal limits.Microscopic inspections of the terminal pin assembly, lead body, and electrode tip found no anomalies.Laboratory testing was unable to reproduce the reported clinical observations and detailed analysis did not reveal any abnormalities.Laboratory analysis did not identify any lead characteristics that would have caused or contributed to the reported clinical observations.
 
Event or Problem Description

Brand Name
ENDOTAK RELIANCE
Common Device Name
PERMANENT DEFIBRILLATOR ELECTRODES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
road 698, lot no. 12
dorado PR 00646 -260
*   00646-2602
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15595877
Report Number2124215-2022-37237
Device Sequence Number19367051
Product Code NVY
UDI-Device Identifier00802526431296
UDI-Public00802526431296
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P910073/S077
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/14/2024
Device Model Number0266
Device Catalogue Number0266
Device Lot Number420565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/14/2022
Supplement Date Received by Manufacturer10/19/2022
Initial Report FDA Received Date10/13/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale